Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Jwarrior77

Bounding Pulse Everywhere?

Recommended Posts

So I know lots of people experience this where their heart seems to be beating extra hard for no reason, but I was wondering if anybody else can feel it all around their body? It pounds in my fingers, hands, neck, stomach, back of head, my back, in my knees, and even nose/lips even. It gets more intense after certain foods I eat but it pretty much does it with all foods now unlike before. It's like all my arteries swell up and start to forcibly beat with no good reason. I believe this could be a histamine reaction as when I take Claritin it can lower the force of it. This is one of my most annoying symptoms as it's near constant and never goes away as it used to do. I have it when I wake up and go to sleep with it. It only ever lessens in intensity. Anyone else deal with something similar? Thanks.

Share this post


Link to post
Share on other sites

Yep, this is one of the most major discomforts for me, and it keeps me from sleeping. I keep needing increased doses of metoprolol to blunt it. IV fluids help it a lot, too, but not much else does.

Share this post


Link to post
Share on other sites

Dear @Jwarrior77 - in me this happens when all of my blood vessels dilate and the heart has to beat extra hard to increase the pressure in order to pump enough blood through the body. Histamines COULD be a cause of this, since Histamine is a known vasodilator. Antihistamines like Claritin counteract this and are considered vasoconstrictors, so that is probably why Claritin helps.  Here are some medications that can help for MCAS from the website below.  I do not have MCAS and actually suffer from another type of POTS, but when I have allergies or insect bites this happens to me and antihistamines help me. 

www.thepatientceliac.com/2014/01/04/mast-cell-activation-syndrome-madness/
 
" Treatment options for MCAS include H1 antihistamines (such as Claritin, Allegra, and Zrytec and their generic forms), H2 antihistamines (such as Pepcid and Zantac), and mast cell stabilizers such as ketotifen and cromolyn sodium."
 
 
 
 

 

Share this post


Link to post
Share on other sites
14 hours ago, Pistol said:

Dear @Jwarrior77 - in me this happens when all of my blood vessels dilate and the heart has to beat extra hard to increase the pressure in order to pump enough blood through the body. Histamines COULD be a cause of this, since Histamine is a known vasodilator. Antihistamines like Claritin counteract this and are considered vasoconstrictors, so that is probably why Claritin helps.  Here are some medications that can help for MCAS from the website below.  I do not have MCAS and actually suffer from another type of POTS, but when I have allergies or insect bites this happens to me and antihistamines help me. 

www.thepatientceliac.com/2014/01/04/mast-cell-activation-syndrome-madness/
 
" Treatment options for MCAS include H1 antihistamines (such as Claritin, Allegra, and Zrytec and their generic forms), H2 antihistamines (such as Pepcid and Zantac), and mast cell stabilizers such as ketotifen and cromolyn sodium."
 
 
 
 

 

Thank you so much for this explanation. It drives me nuts when I can't figure out why certain things are happening or what is happening in my body to make them happen. This makes a ton of sense.  I've been on an off claritin and other anti-histamines several times over the years with little benefit and often making Sjogren's symptoms worse for me. 

As I've felt a bit better over the last couple of months, the bounding pulse still makes it difficult to fall asleep every night. It's more annoying than concerning for me right now, but I've never noticed if the anti-histamines helped with that particular issue. May be time to experiment again. 

And to respond to the original question in this post. Yes, it's not one of my more concerning symptoms if it's not in tandem with racing or skipping, but I can generally feel a bounding pulse in many parts of my body throughout the today. At the very least, it's always a factor when lying down. 

Share this post


Link to post
Share on other sites

Pots seems to involve - in some cases - excessive venodilation with compensatory tachycardia although NET deficiency can also cause excessive tachycardia and blunted sympathetic vasoconstriction

Histamine is another option but its effrcts are mainly at the microvascular level.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...